IPL Safe After Silicone Injections?

I have acne scarring on my face (redness, ice-pick, and rolling scars) and 4 years ago had micro-droplet silicone injections to improve the rolling scars. Since then, the scars have returned, even worse, and I'm sure that the silicone has migrated, causing the scars to resurface. I've been told by doctors that it is safe to have IPL and other laser treatments to help the redness, even after the silicone injections. Is this true, or will this just cause imflammation and risk of infection?

Doctor Answers 4

Redness with silicone injections

Silicone injections have become quite commonplace, especially since volume fillers have become more prevalent. Patients are often in search of permanent fillers that do not have to be replaced, but rarely understand that these fillers come with longterm complications, including inflammation, a rejection reaction, and fibrosis.  Our office specializes in silicone removal for patients who have undergone these fillers in the face and body. We have seen quite a few patients regain their livelihood once the fillers are removed.

IPL treatments on the skin will help reduce the redness, but will not likely reduce the overall inflammatory effect of the silicone. 

Raffy Karamanoukian MD FACS


Los Angeles Plastic Surgeon
5.0 out of 5 stars 61 reviews

IPL Safe After Silicone Injections

IPL is absolutely safe to do after silicone injections.  Being an expert and experienced injector in the use of liquid injectable silicone (trained by the world's authority, my father and colleague, Jay G. Barnett) and a big believer in silicone as a filler, I am very sorry to hear you feel the scars have returned and worsened. Quite frankly, I have a hard time believing that. When injected properly, silicone provides a permanent and excellent correction to acne scars and does not migrate. Perhaps you should get a second opinion.  Good luck!

You might also like...

Silicone injections and IPL

IPL should have no effect on silicone injections. Personally, I do not like silicone injections because they can cause problems.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.